MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX CERECYTE 18SYS 8X35; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX CERECYTE 18SYS 8X35; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18083530
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 8x35 deltamaxx cerecyte 18sys (cdx18083530, s13453) was being used for filling, however, the physician didn't like the shape of the coil deployment and decided to pull it out.During resheathing the coil, the introducer was defected not to be unzipped.The physician used a same like product and the procedure was successfully finished.There was no patient injury reported.Multiple attempts to obtain additional information were unsuccessful.One non-sterile deltamaxx cerecyte 18sys 8x35 was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at 6cm from the proximal end.The introducer was inspected, and it was found partially zipped and it was found kinked.The re-sheating tool was inspected and it was found broken in two.The v-notch was inspected under microscope and it was found in good conditions.The rh was inspected under microscope and its was found no heated and with no damages on it, outside of the introducer.The embolic coil was inspected under microscope and its was found stretched and several tangled with the device.The functional test could not be performed due the conditions of the received device (several tangles).A manufacturing record evaluation was performed for the finished device s13453 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - zipping difficulty-unzipping¿ was not able to confirm due the re-sheating tool was found broken in two.The complaint reported by the customer ¿coil introducer - damage¿ was confirmed due on the visual analysis the introducer was found kinked.The stretched condition appears to have been caused by excessive force and handling being applied to the device and may have contributed to the failures reported, however none of those can be conclusively determined.Neither the device history record review nor the product analysis suggest that the reported failures could be related to the manufacturing process of the unit.Based on the limited information available for review, it is possible that procedural and handling factors may have contributed to the reported events.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.The instructions for sue (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 8x35 deltamaxx cerecyte 18sys (cdx18083530, s13453) was being used for filling, however, the physician didn't like the shape of the coil deployment and decided to pull it out.During resheathing the coil, the introducer was defected not to be unzipped.The physician used a same like product and the procedure was successfully finished.There was no patient injury reported.Multiple attempts to obtain additional information were unsuccessful.Based on the analysis of the device received, the embolic coil was found stretched.

Brand Name
DELTAMAXX CERECYTE 18SYS 8X35
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8893077
Report Number3008114965-2019-01139
Device Sequence Number18911638
Product Code KRD
UDI-Device Identifier10878528008597
UDI-Public10878528008597
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberCDX18083530
Device Lot NumberS13453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1